Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2010, 2:50 PM MDT for Hudspeth County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 2:50 PM MDT (20:50 UTC)
- Expired
- Jul 15, 2010, 3:10 PM MDT
- In force
- 20 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:10 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 15, 2:10 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 210 PM MDT THU JUL 15 2010 .SYNOPSIS... THUNDERSTORMS WILL BE SCATTERED AROUND THE AREA THIS AFTERNOON AND EVENING. TOMORROW WILL BE A REPEAT BUT WITH THE EMPHASIS ON LOCATIONS WEST OF THE RIO GRANDE. THE WEEKEND INTO EARLY NEXT WEEK WILL BE WARMER THAN NORMAL WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS PRIMARILY IN THE MOUNTAINS. BY THE MIDDLE OF NEXT WEEK HIGH PRESSURE ALOFT WILL MOVE TO THE EAST...WHICH WILL ALLOW A DEEP SOUTHERLY FLOW TO BRING ADDITIONAL MOISTURE AND AN INCREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION... A BROAD AREA OF HIGH PRESSURE ALOFT WAS DRAPED OVER AN AREA STRETCHING FROM MISSISSIPPI TO CALIFORNIA. THERE ARE SUBTLE WEAKNESSES IN THIS HIGH...HOWEVER...AND HARDLY A CAP NOTED ON THE 12Z EPZ SOUNDING. ADDITIONAL MOISTURE MOVED IN OVERNIGHT WITH WATER VAPOR IMAGERY SHOWING THE PLUME STILL OVERHEAD. LOW LEVEL MOISTURE CONTINUES TO MOVE IN FROM THE EAST. MIDNIGHT FORECASTER BUMPED EVENING POPS UP TO SCATTERED COVERAGE IN SOME SECTIONS WHICH SHOULD WORK OUT WELL. THIS SCENARIO STICKS AROUND FOR FRIDAY BUT SHIFTING WESTWARD SUCH THAT WEST OF THE RIO GRANDE SHOULD SEE THE MOST ACTION. UPPER RIDGE BECOMES CENTERED A LITTLE FURTHER NORTH ON THE WEEKEND WHICH DROPS OUR HEIGHTS A LITTLE...BUT THE BULK OF THE MOISTURE SHIFTS INTO ARIZONA SO MAINLY ISOLATED MOUNTAIN CONVECTION IS EXPECTED. BY WEDNESDAY THE UPPER RIDGE REFORMS WELL TO THE EAST WHICH PUTS OUR CWA UNDER MOIST SOUTHERLY FLOW...MORE OF A MONSOONAL PATTERN...SO THUNDERSTORM COVERAGE SHOULD INCREASE AGAIN. && .AVIATION...VALID 16/00Z-17/00Z CIRCULATION AROUND HIGH PRESSURE ALOFT CENTERED JUST WEST OF THE FOUR CORNERS...WILL SEND REMNANTS OF BACK-DOOR COLD FRONT DOWN FROM THE EAST-NORTHEAST EARLY THIS EVENING. LOOK FOR ISOLD-SCTCB070/TSRAGS WITH WND GUSTS TO 50MPH OR MORE. ENVIRONMENT WILL SUPPORT FREQUENT CLOUD TO GROUND LIGHTNING WITH STORMS. ISOLD CB070/TSRAGS GENERALLY AFT 21Z FRI...MAINLY OVER GILA WILDERNESS AND SACRAMENTO MOUNTAINS. OTHERWISE...GNLY ISOLD100-140 SCT-BKN250. MOGR THERMALS SFC TO 6K AGL 16Z-01Z. MAX TOPS 400-450 MSL. && .FIRE WEATHER... CIRCULATION AROUND HIGH PRESSURE ALOFT CENTERED JUST WEST OF THE FOUR CORNERS...WILL SEND SHOWERS AND STORMS DOWN FROM THE NORTHEAST-EAST OVER THE NEXT FEW DAYS. TONIGHT...CIRCULATION WILL CARRY REMNANTS OF TAIL END OF WEAK BACKDOOR COLD FRONT DOWN ACROSS OUR AREA. PASSAGE SHOULD LEAD TO INCREASE IN THUNDERSTORM COVERAGE AND INTENSITY. STORM MOVEMENT AND MOTION OF FRONTAL REMAINS TO THE WEST-SOUTHWEST...WILL WORK TO FURTHER STRENGTHEN THUNDERSTORM OUTFLOWS LATE TODAY AND THIS EVENING. ENHANCEMENT TO ARRANGEMENT OF DIURNAL DEVELOPMENT...SHOULD PROGRESS FROM EAST-NORTHEAST TO WEST-SOUTHWEST THIS EVENING...IN CONCERT WITH MOVEMENT OF FRONTAL REMNANTS. FORECAST APPROACH OF UNSEASONABLY DEEP PACIFIC TROUGH THIS WEEKEND...WILL ASSIST IN SHIFTING UPPER LEVEL HIGH EAST OVER THE LOWER MISSISSIPPI VALLEY EARLY NEXT WEEK. THIS SHOULD PLACE US UNDER STRENGTHENING SUB-TROPICAL MOIST FLOW BEGINNING WITH THE JULY 21-22 TIME FRAME NEXT WEEK. MIN RH VALUES TODAY THROUGH EARLY THIS WEEKEND WILL RANGE FROM THE MID 20S IN THE LOWLANDS TO THE LOWER TO MID 30S IN THE SACRAMENTO MOUNTAINS. HAINES INDICIES OF 3 TO 4 ARE EXPECTED MOST AREAS THROUGH THE WEEKEND...WITH EXCEPTION OF NEAR AZ BORDER WHERE VALUES OF 5 ARE A POSSIBILITY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 97 74 98 74 / 30 20 20 10 10 SIERRA BLANCA TX 68 94 66 94 68 / 20 20 20 10 10 LAS CRUCES 72 96 70 97 70 / 30 20 20 10 10 ALAMOGORDO 69 96 67 96 69 / 20 20 20 10 10 CLOUDCROFT 53 71 51 75 51 / 30 30 30 10 10 TRUTH OR CONSEQUENCES 69 96 67 96 69 / 20 20 20 10 10 SILVER CITY 64 86 62 86 64 / 30 30 30 20 20 DEMING 69 96 67 97 69 / 20 20 20 10 10 LORDSBURG 68 97 67 99 68 / 20 30 30 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/22 FAUSETT/TRIPOLI
Hazardous weather outlook, Jul 15, 11:08 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUL 15 2010 NMZ022>025-030>032-TXZ055-056-161715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE WIND GUSTS TO 50 MPH AND RAINFALL AMOUNTS OF MORE THAN AN INCH IN SPOTS. STORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS THIS AFTERNOON...WITH THE ACTIVITY FOCUSING OVER THE DESERTS THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING...WITH THE EMPHASIS SHIFTING TO WEST OF THE RIO GRANDE. THUNDERSTORM ACTIVITY WILL BE GREATLY REDUCED ON THE WEEKEND AND EARLY NEXT WEEK BEFORE INCREASING AGAIN AROUND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT. FAUSETT
In the hours before
Special weather statement, Jul 15, 1:47 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 147 PM MDT THU JUL 15 2010 NMZ024-025-152015- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 147 PM MDT THU JUL 15 2010 ...STRONG THUNDERSTORMS THREATENING EAST CENTRAL OTERO COUNTY THROUGH 215 PM MDT... AT 141 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 17 MILES EAST OF TIMBERON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PINON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:58 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| Jul 15, 4:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 35 min |
| Jul 15, 5:03 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 27 min |
| Jul 15, 3:03 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 42 min |
| Jul 15, 3:45 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 24 min |
| Jul 15, 4:26 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 109 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.